Alert archive / Hawaii / High Wind Warnings in 2014
High Wind Warning 11, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Nov 11, 2014, 4:28 PM HST for Hawaii County, Hawaii. It took effect at Nov 11, 2014, 6:00 PM HST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2014, 4:28 PM HST (02:28 UTC)
- In effect from
- Nov 11, 2014, 6:00 PM HST
- Expired
- Nov 12, 2014, 10:20 AM HST
- In force
- 16 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 2.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731 WWHW70 PHFO 120228 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 428 PM HST TUE NOV 11 2014 ...STRONG WINDS ON SUMMITS OF MAUNA KEA AND MAUNA LOA... .A DEEP TROUGH ALOFT IS PRODUCING STRONG WINDS OVER THE HIGH ELEVATIONS OF THE BIG ISLAND. HIZ028-121530- /O.NEW.PHFO.HW.W.0011.141112T0400Z-141113T0400Z/ BIG ISLAND SUMMITS- 428 PM HST TUE NOV 11 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...NORTHWEST 30 TO 60 MPH FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA ABOVE 12000 FEET OF ELEVATION. * TIMING...THE WINDS WILL PEAK EARLY WEDNESDAY MORNING THEN GRADUALLY SUBSIDE. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING OR HIKING IN THE AREA DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIKERS AND CAMPERS IN THE AREA SHOULD SEEK SHELTER IMMEDIATELY. BE CAREFUL WHEN OPENING AND CLOSING DOORS SINCE WINDS THIS STRONG CAN SLAM DOORS AND CAUSE INJURIES OR DAMAGE TO BUILDINGS OR VEHICLES. && $$ DONALDSON
2 follow-up statements
534 WWHW70 PHFO 121337 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 AM HST WED NOV 12 2014 ...STRONG WINDS ON SUMMITS OF MAUNA KEA AND MAUNA LOA... .A DEEP TROUGH ALOFT IS PRODUCING STRONG WINDS OVER THE HIGH ELEVATIONS OF THE BIG ISLAND. HIZ028-130245- /O.CON.PHFO.HW.W.0011.000000T0000Z-141113T0400Z/ BIG ISLAND SUMMITS- 337 AM HST WED NOV 12 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 35 TO 60 MPH WITH LOCALIZED GUSTS OVER 65 MPH FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA ABOVE 12000 FEET. * TIMING...THE WINDS WILL REMAIN STRONG THROUGH MOST OF TODAY... THEN BEGIN TO SUBSIDE DURING THE AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING OR HIKING IN THE AREA DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIKERS AND CAMPERS IN THE AREA SHOULD SEEK SHELTER IMMEDIATELY. BE CAREFUL WHEN OPENING AND CLOSING DOORS SINCE WINDS THIS STRONG CAN SLAM DOORS AND CAUSE INJURIES OR DAMAGE TO BUILDINGS OR VEHICLES. && $$ JACOBSON
952 WWHW70 PHFO 122020 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1020 AM HST WED NOV 12 2014 ...STRONG WINDS CONTINUE ACROSS THE BIG ISLAND SUMMITS... .AN UPPER TROUGH IS PRODUCING STRONG WINDS OVER THE HIGHER ELEVATIONS. HIZ028-130400- /O.CAN.PHFO.HW.W.0011.000000T0000Z-141113T0400Z/ /O.NEW.PHFO.WI.Y.0028.141112T2020Z-141113T0400Z/ BIG ISLAND SUMMITS- 1020 AM HST WED NOV 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...WEST 35 TO 45 MPH WITH LOCALIZED GUSTS UP TO 55 MPH FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA ABOVE 12000 FEET. * TIMING...THE WINDS WILL REMAIN STRONG THROUGH MOST OF TODAY... THEN BEGIN TO SUBSIDE LATE THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING OR HIKING IN THE AREA DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIKERS AND CAMPERS IN THE AREA SHOULD SEEK SHELTER IMMEDIATELY. BE CAREFUL WHEN OPENING AND CLOSING DOORS SINCE WINDS THIS STRONG CAN SLAM DOORS AND CAUSE INJURIES OR DAMAGE TO BUILDINGS OR VEHICLES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ MORRISON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Nov 11, 4:00 PM HST, 28 minutes earlier.
Area forecast discussion, Nov 11, 4:00 PM HST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST TUE NOV 11 2014 .SYNOPSIS... A FRONT IS STALLING OUT OVER THE KAUAI CHANNEL AND KAUAI...AND IS EXPECTED TO LINGER IN THE VICINITY AS IT WEAKENS OVERNIGHT AND WEDNESDAY. CLOUDS AND SHOWERS ASSOCIATED WITH THE FRONT ARE EXPECTED TO LINGER THROUGH WEDNESDAY. LESS ORGANIZED SHOWERS ARE EXPECTED TO IMPACT THE OTHER ISLANDS...ALONG WITH LIGHTER WINDS. ANOTHER FRONT IS EXPECTED TO IMPACT THE ISLAND CHAIN THURSDAY NIGHT THROUGH SATURDAY...BRINGING MORE SHOWERS TO THE ISLANDS...BEFORE TRADE WINDS RETURN NEXT WEEK. && .DISCUSSION... THE FRONT HAS SET UP ALMOST EAST TO WEST ACROSS KAUAI...AND JUST NORTH OF OAHU THIS AFTERNOON. THE FRONT HAS SLOWED ITS FORWARD PROGRESS AS EXPECTED...EVEN THOUGH IT REACHED KAUAI A LITTLE AHEAD OF SCHEDULE. CLOUDS AND SHOWERS ARE EXPECTED TO LINGER IN THE AREA INTO WEDNESDAY. HAVE TWEAKED THE POPS AND RELATED FIELDS TO INDICATE THE POSSIBILITY OF SOME SHOWERS REACHING OAHU. A SCATTEROMETER PASS AT 10 AM SHOWED 15 TO 20 KNOT WINDS NORTHEAST AND NORTH OF KAUAI. WINDS HAVE BEEN ADJUSTED TO TO BETTER REFLECT THE STRONGER WINDS IN THOSE AREAS. AT THE SAME TIME...WINDS AT MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND HAVE BEEN FLIRTING WITH ADVISORY LEVELS. ANTICIPATING THE SUMMIT WINDS TO HOVER IN THAT AREA THROUGH THURSDAY...BEFORE ANOTHER RAMP UP THURSDAY NIGHT...WHICH WILL LIKELY REQUIRE AN ADVISORY FOR THE SUMMITS. OTHERWISE LIGHT WINDS ARE ANTICIPATED FOR THE ISLANDS THROUGH THURSDAY...WHICH WILL ALLOW SOME MOISTURE SOUTH OF THE ISLANDS TO EDGE NORTH BRINGING SOME SHOWERS TO THE REGION. HEADING INTO THURSDAY...THE MODELS ARE DIGRESSING IN THEIR SOLUTION FOR THE FORECAST. THERE IS GENERAL AGREEMENT THAT ENOUGH LOW LEVEL MOISTURE WILL BE AROUND FOR SHOWERS TO INCREASE...AND THAT ANOTHER FRONTAL SYSTEM WILL BE APPROACHING FROM THE NORTHWEST. WITH THE MOISTURE NEAR THE ISLANDS...ANTICIPATE SOME PRE-FRONTAL SHOWER BANDS TO FORM. EARLIER RUNS HAD INDICATED THE NEXT FRONT WOULD PUSH DOWN THE ISLAND CHAIN THURSDAY NIGHT AND FRIDAY...BUT THE LAST COUPLE OF RUNS SHOW MORE PRE-FRONTAL SHOWERS OVER THE ISLANDS DURING THIS TIME...WITH THE ACTUAL FRONT MAKING IT OVER THE ISLANDS FRIDAY AND FRIDAY NIGHT. THE POPS HAVE BEEN MODIFIED TO BETTER REFLECT A BLEND OF THE MODELS FOR FRIDAY AND SATURDAY...WITH AN EMPHASIS ON THE GFS SOLUTION. LIGHT WINDS FRIDAY NIGHT AND SATURDAY COULD BRING MORE CLOUDS AND SHOWERS OVER ISLANDS SATURDAY AFTERNOON...WITH STRONGER WINDS EXPECTED TO BUILD BACK IN SATURDAY NIGHT AND SUNDAY. MODERATE TRADES ARE EXPECTED TO CONTINUE TO BUILD BACK THROUGH THE REMAINDER OF THE WEEKEND AND THE START OF THE NEW WORK WEEK. && .AVIATION... MFVR CONDITIONS PERSIST WITHIN A FRONTAL BAND ACROSS KAUAI. WINDWARD PORTIONS OF THE BIG ISLAND HAVE CLOUDED UP WITHIN THE PAST FEW HOURS SO MVFR CONDITIONS MAY EXIST IN PLACES THERE AS WELL. AIRMET SIERRA...FOR INTERMEDIATE IFR MOUNTAIN OBSCURATION...IS IN EFFECT FOR PARTS OF KAUAI THROUGH THIS AFTERNOON AND MAY BE EXTENDED INTO THE EVENING. LIGHT WINDS WILL PREVAIL AS VFR CONDITIONS DOMINATE THE REST OF THE MAIN ISLAND CHAIN. && .MARINE... BUOY 51101 HAS REPORTED 16 FT AT 17 SECONDS THROUGHOUT THE DAY...AND SURF OBSERVATIONS FROM KAUAI MIDDAY HAD SURF HEIGHTS TO 30 FT. WITH THE BUOY RUNNING ABOUT 4 FT HIGHER THAN WAVE WATCH...WE/VE BOOSTED THE NUMBERS IN THE WARNING FOR KAUAI AND NIIHAU. THIS ALSO MEANS THAT WARNING LEVEL SURF WILL LIKELY LINGER INTO WEDNESDAY MORNING...SO THE WARNING HAS BEEN EXTENDED. THE SWELL IS EXPECTED TO PEAK TONIGHT/TOMORROW MORNING ACROSS THE ISLANDS...AND THEN START TO SUBSIDE. AS THE SURF DOES START TO SUBSIDE...IT WILL REMAIN ABOVE ADVISORY LEVELS INTO WEDNESDAY NIGHT OR THURSDAY. THE SWELL IS BRINGING ELEVATED SEAS TO THE COASTAL WATERS EXPOSED TO THE NORTHWEST SWELL...AND AS WITH THE SURF WARNING/ADVISORY...THE SMALL CRAFT ADVISORY /SCA/ HAS BEEN EXTENDED WITH THIS PACKAGE. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 PM HST WEDNESDAY FOR NIIHAU-KAUAI- WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. HIGH SURF ADVISORY UNTIL 6 PM HST WEDNESDAY FOR BIG ISLAND NORTH AND EAST. SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS. && M BALLARD/POWELL
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 10:20 AM HST | Wind Advisory | HFO | Hawaii | 17 hr |
Nearby
High Wind Warnings in Hawaii, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.